Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Groin pain, urinating at night, high pulse rate, sweating. Taking hydrochlorothiazide for high BP. Why is pulse rate high?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I take hydrochlorothiazide for high blood pressure and I urinate have 30 to 60 min. I recently when to the doctor for UTI and was prescribed an anti-biotics for 14 days. I don't think it work I feel pain in my groin area and still urinating in the middle of the night. Also my pulse rate is 108 bmp which I know is high and I'm sweating a lot. But my blood pressure is 134/88. Why is my pulse rate so high?
Posted Mon, 17 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 7 hours later
Thank you for writing in.
I am a qualified and certified cardiologist. I read your question with diligence.
Let us come to causes of high pulse rate.
Sinus Tachycardia that is your diagnosis that is normal impulse being generated by your own inbuilt pacemaker within your heart albeit at higher rate. Causes for increased rate are:
1. Incipient infection: solution is ask your doctor to send your markers for infection like increased total and differential blood cell count (TLC & DLC), urine for pus cells (yes, therapy and other tests which the doctor decides to get done. This decision doctor can take after thorough examination. In fact if frequent urination after thiazide drug for hypertension is troublesome request your doctor to change to a substitute like receptor blockers like Losartan group of drugs.
2. Hyperthyroidism: Ask someone to take your pulse while you are sleeping if it is high, thyroid disease should be suspected and excluded.
3. Anxiety: Are you more sensitive than your peers? Has someone commented that you are rather sensitive to happenings around you or you take to heart so many things which others just ignore.
4. Abnormal sinus arrhythmia: simply your heart is beating at higher rate than normal for no reason at all. Do you ever get episodes of rapid heart rate coming like bolt from blue and after lasting for sometime settle as abruptly these occur? Then other arrhythmias are to be considered. We will discuss approach when you reply to some of the queries I have raised.
5. Increased intake of stimulants like cofee, tea, cola etc. How many cups of cofee and tea you take in a day an average?

Personally, I feel you do not have any heart disease. If you have any investigations like EKG you can upload. I will get back to you.
Looking forward to hear from you. Regards. I will be most happy to answer any question you have for me.
Best Wishes.

Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)
Cardiologist and Internist
http:/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor